Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 33, NWS Shreveport, LA

March 10, 2016Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 9:44 AM CST for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2016, 9:44 AM CST (15:44 UTC)
Expired
Mar 10, 2016, 12:45 PM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Caldwell Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 147 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

084 
WGUS54 KSHV 101544
FFWSHV
LAC021-073-101845-
/O.NEW.KSHV.FF.W.0033.160310T1544Z-160310T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTH CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1245 PM CST
    
* AT 943 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLUMBIA...RIVERTON AND VIXEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3219 9198 3193 9231 3228 9231 3227 9199
      3226 9199 3226 9200 3225 9199 3223 9200
      3223 9201 3222 9200 3219 9201 3220 9198

$$

06
1 follow-up statement
805 
WGUS74 KSHV 101846
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CST THU MAR 10 2016

LAC021-073-101851-
/O.EXP.KSHV.FF.W.0033.000000T0000Z-160310T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL LA-OUACHITA LA-
1246 PM CST THU MAR 10 2016

...THE FLASH FLOOD WARNING FOR WESTERN CALDWELL WILL EXPIRE BUT HAS
BEEN PLACED INTO A FLASH FLOOD EMERGENCY NUMBER 35 VALID THROUGH
545PM WITH JACKSON AND OUACHITA PARISHES AND OTHERS. NOTE 
OUACHITA PARISH HAS BEEN PLACED INTO WARNING NUMBER 35.   CALDWELL  
WILL EXPIRE AT 1245 PM CST...

THE HEAVY RAIN HAS ENDED. BUT FLOODING WILL BE ONGOING FOR CALDWELL
PARISH. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3219 9198 3193 9231 3228 9231 3227 9199
      3226 9199 3226 9200 3225 9199 3223 9200
      3223 9201 3222 9200 3219 9201 3220 9198

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 6:14 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 10, 6:14 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CST THU MAR 10 2016

.AVIATION...
IFR/LIFR CIGS AND REDUCED VSBYS WILL PERSIST THIS MORNING ACROSS
MUCH OF THE REGION...AS THE CONVECTION REMAINS WIDESPREAD AND WILL
CONTINUE THROUGH MID TO LATE MORNING. SHOULD FINALLY START TO SEE
THE CONVECTION DIMINISH FROM SW TO NE BY EARLY AFTERNOON AS DRIER
AIR ALOFT BEGINS TO SPREAD NE AHEAD OF THE CLOSED LOW OVER NRN MX.
HAVE CONTINUED MENTION OF PREVAILING SHRA FOR ALL TERMINALS WITH
TEMPO THUNDER MENTION OVER ALL BUT THE TYR/GGG/TXK TERMINALS...BEFORE
THE CONVECTION DIMINISHES. IFR CIGS SHOULD PERSIST THROUGH THE
REMAINDER OF THE TAF PERIOD...AS A SFC FRONT DRIFTS SLOWLY NW INTO
E TX/N LA IN VC OF THE I-20 CORRIDOR. COULD SEE A BRIEF PERIOD OF
MVFR CIGS THIS AFTERNOON OVER LFK/AREAS OF DEEP E TX...BUT THESE
CIGS SHOULD BECOME IFR AGAIN THIS EVENING. ADDITIONAL AREAS OF
-SHRA WITH EMBEDDED TSRA ARE EXPECTED TO DEVELOP/SPREAD NW INTO N
LA/E TX BY THE END OF THE TAF PERIOD...AND PERSIST AREAWIDE
THROUGH EARLY AFTERNOON FRIDAY BEFORE DIMINISHING FROM S TO N. ENE
WINDS 5-10KTS WILL CONTINUE THROUGH THE TAF PERIOD. /15/

&&

.PREV DISCUSSION... /ISSUED 519 AM CST THU MAR 10 2016/

DISCUSSION...
NEXT SURGE OF HEAVY CONVECTION...JUST ENTERING TOLEDO BEND FROM
THE GULF. EXPECTING A PARTIAL DRY SLOT LATE TODAY INTO EAST
TX...BUT FOLLOWED BY AT LEAST ONE MORE WAVE OF HEAVY RAIN ROUNDING
BASE OF UPPER LOW BY EARLY FRIDAY AS LOW LVL SE FLOW PULLS
ADDITIONAL GULF MOISTURE INTO AREA. FOR THIS REASON...HAVE
EXTENDED FLASH FLOOD WATCH AREAWIDE THRU 0Z SAT. THAT SAID...DO
EXPECT THE MAJORITY OF ADDITIONAL FLOODING TO OCCUR OVER LA
PORTIONS OF THE AREA...WHERE BOTH THE HEAVIEST RAINFALL TOTALS
HAVE ALREADY OCCURRED...AND WHERE HIGHEST ADDITIONAL AMOUNTS
EXPECTED. STG STORMS POSSIBLE TODAY...BUT OVERALL SVR THREAT ON
THE DECREASE AS LOW LVL SHEAR HAS DECREASED WITH LOW LVL JET
BEGINNING TO TAME DOWN. UPPER LOW TO FINALLY BEGIN TO KICK OUT
DURG THE DAY SATURDAY...ALLOWING FOR DEEP WESTERLY FLOW AND
DECREASING POPS. FAST MOVG UPPER LOW IN ZONAL FLOW COULD BRING A
QUICK ROUND OF CONVECTION IN STEEP LAPSE RATES...THUS HAIL NOT OUT
OF THE QUESTION. BUT FORTUNATELY...RAIN AMOUNTS WILL BE ON THE LOW
SIDE. EXTENDED PERIOD HAS BROAD UPPER TROF SETTING UP TO THE WEST
AND MAY SET UP A SLOW MOVG BOUNDARY DRIFTING SOUTH ACROSS
AREA...WITH CHANCE POPS AGAIN. OF COURSE WITH THIS HEAVY RAIN AND
CLOUD COVER...DIURNAL TEMP SWINGS WILL BE ONLY A FEW
DEGREES...MAINTAINING A PERSISTENT TEMP GRADIENT AROUND 10 DEGREES
FROM SE OK TO NORTH CENTRAL LA. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  63  73  59 /  90  80  80  60
MLU  69  65  74  61 /  90  80  90  70
DEQ  66  59  66  57 /  90  70  70  60
TXK  66  59  69  59 /  90  70  70  60
ELD  68  62  71  60 /  90  70  80  70
TYR  68  60  72  57 /  90  80  70  50
GGG  69  61  72  58 /  90  80  80  50
LFK  73  61  75  58 /  90  80  90  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

15
Hazardous weather outlook, Mar 10, 5:29 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 AM CST THU MAR 10 2016

ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-136>138-
149>153-165>167-111130-
NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-
529 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOP OVER THE NORTHERN GULF...AND QUICKLY SPREAD
NORTHWARD INTO THE AREA. WITH MAJOR FLOODING ALREADY IN PLACE...
EVEN MODEST RAINFALL WILL AGGRAVATE THIS FLOODING...AND POSSIBLE
VERY HEAVY RAIN OF SEVERAL INCHES WILL ACTUALLY WORSEN THE CURRENT
FLOODING ISSUES. STRONGER STORMS MAY ALSO PRODUCE VERY STRONG WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH AT LEAST
FRIDAY AFTERNOON AS AT LEAST ONE MORE ROUND OF HEAVY RAIN WILL
SURGE NORTHWARD FROM THE GULF EARLIER IN THE DAY FRIDAY.
ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED
THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO
PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE
SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL
FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY AND
TONIGHT...NOT ONLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS...BUT POSSIBLY TO ENGAGE IN HIGH WATER RESCUES AND
EVACUATIONS FROM FLOODED RESIDENCES AND NEIGHBORHOODS.

ARZ050-051-059-060-OKZ077-TXZ096-097-108>111-124-125-111130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-
529 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOP AND BRING PERIODS OF HEAVY RAIN TODAY AND
THIS EVENING. MOST LOCATIONS HAVE ALREADY RECEIVED 4 TO OVER 8 INCHES
OF RAINFALL AND MINOR TO MODERATE FLOODING IS ONGOING AND MAY
WORSEN WITH ADDITIONAL HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND
TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS.

VII

In the hours before

Local storm report, Mar 10, 8:59 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       BIG SANDY               32.59N  95.11W
03/10/2016  M7.99 INCH       UPSHUR             TX   BROADCAST MEDIA

            STORM TOTAL THUS FAR.

&&

EVENT NUMBER SHV1600164

15
Local storm report, Mar 10, 9:00 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       TYLER                   32.33N  95.30W
03/10/2016  M7.05 INCH       SMITH              TX   BROADCAST MEDIA

            STORM TOTAL IN THE HOLLYTREE SECTION OF TYLER.

&&

EVENT NUMBER SHV1600165

15
Local storm report, Mar 10, 9:09 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NNW MONROE            32.54N  92.10W
03/10/2016  M20.97 INCH      OUACHITA           LA   COCORAHS

            STORM TOTAL THUS FAR. STILL RAINING.

&&

EVENT NUMBER SHV1600166

15
Local storm report, Mar 10, 9:12 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MONROE                  32.51N  92.08W
03/10/2016  M17.28 INCH      OUACHITA           LA   ASOS

            STORM TOTAL THUS FAR AT THE MONROE REGIONAL AIRPORT.
            STILL RAINING.

&&

EVENT NUMBER SHV1600167

15
Local storm report, Mar 10, 9:14 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      SHREVEPORT              32.47N  93.80W
03/10/2016                   CADDO              LA   BROADCAST MEDIA

            INTERSTATE 49 BETWEEN BERT KOUNS IN SOUTH SHREVEPORT
            AND HIGHWAY 3276 IN STONEWALL IS CLOSED DUE TO FLOODING
            FROM WALLACE LAKE.

&&

EVENT NUMBER SHV1600168

15
Local storm report, Mar 10, 9:19 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       LONGVIEW                32.52N  94.76W
03/10/2016  M11.64 INCH      GREGG              TX   NWS EMPLOYEE

            STORM TOTAL THUS FAR. REPORT FROM RETIRED NWS EMPLOYEE.

&&

EVENT NUMBER SHV1600169

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:01 PM CSTFlash Flood Warning EmergencySHVOuachita18 hr
Mar 9, 6:49 PM CSTRiver Flood WarningSHVBossier5 days
Mar 10, 2:43 AM CSTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more12 hr
Mar 10, 9:08 AM CSTFlash Flood Warning EmergencySHVDe Soto, Grant, Natchitoches, Sabine, Winn12 hr
Mar 10, 9:31 AM CSTFlash Flood WarningSHVDe Soto, Red River6 hr
Mar 10, 11:10 AM CSTRiver Flood WarningSHVGrant, Natchitoches, Winn22 days
Mar 10, 11:48 AM CSTFlash Flood Warning EmergencySHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more6 hr
Mar 10, 1:18 PM CSTFlash Flood Warning EmergencySHVBossier, Caddo, De Soto, Red River, Webster6 hr
Mar 10, 2:33 PM CSTRiver Flood WarningSHVCaldwell, Ouachita, Union57 days
Mar 10, 5:45 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more3 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.